Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 19, 2005, 6:40 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2005, 6:40 PM MDT (00:40 UTC)
- Expired
- Apr 19, 2005, 7:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Bingham County, ID
The radar
The Pocatello radar (KSFX), 15 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 200041 SVRPIH IDC005-011-200130- /O.NEW.KPIH.SV.W.0001.050420T0040Z-050420T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 640 PM MDT TUE APR 19 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN IDAHO CENTRAL BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF BLACKFOOT * UNTIL 730 PM MDT * AT 632 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH ONE INCH HAIL. THIS STORM WAS LOCATED NEAR FORT HALL...OR ABOUT 10 MILES NORTH OF POCATELLO...AND MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF ROCKFORD BY 700 PM MDT PINGREE BY 705 PM MDT LAT...LON 4297 11246 4311 11227 4328 11235 4321 11296 $$ GK WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 WWUS55 KPIH 200056 SVSPIH IDC005-011-200130- /O.CON.KPIH.SV.W.0001.000000T0000Z-050420T0130Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 656 PM MDT TUE APR 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR NORTHWESTERN BANNOCK AND CENTRAL BINGHAM COUNTIES... AT 630 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT HALL...OR ABOUT 11 MILES NORTH OF POCATELLO...MOVING WEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORELAND...ROCKFORD...BLACKFOOT AND PINGREE. LAT...LON 4297 11246 4311 11227 4328 11235 4321 11296 $$ GK WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WWUS55 KPIH 200125 SVSPIH IDC005-011-200133- /O.CAN.KPIH.SV.W.0001.000000T0000Z-050420T0130Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 723 PM MDT TUE APR 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANNOCK AND CENTRAL BINGHAM COUNTIES IS CANCELLED... AT 723 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4297 11246 4311 11227 4328 11235 4321 11296 $$ GK WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:30 PM MDT, 10 minutes earlier.
Area forecast discussion, Apr 19, 6:30 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 630 PM MDT TUE APR 19 2005 .DISCUSSION... WIDESPREAD PRECIP IN SOUTHERN HALF OF FCST AREA. UPPED POPS TO CATEGORICAL TO ACCOUNT FOR THIS AND UPPED TO SCATTERED THUNDERSTORMS THROUGH MIDNIGHT AS VERY WIDESPREAD THROUGH SNAKE PLAIN AND SOUTHERN HIGHLANDS. LITTLE ELSE TO CHANGE AS THINK SNOW LEVELS STAY HIGH TIL WELL AFTER MIDNIGHT WHEN COLD AIR FROM SOUTH STARTS TO WORK BACK NORTH...ODDLY BURLEY COLDEST SPOT IN CWA RIGHT NOW AT 34 WITH TEMPS WELL INTO 40S MOST MOUNTAIN LOCATIONS AND EASTER PART OF SNAKE PLAIN. GK && .PREV DISCUSSION...COMPLEX WEATHER SCENARIO TAKING AIM ON EASTERN IDAHO FOR THE SHORT TERM. CURRENTLY...UPPER LOW CENTERED OVER SOUTHERN NEVADA TRACKING NORTHEAST. CLOUD TOPS ARE STARTING TO COOL WITH A BAND OF PRECIP DEVELOPING OUT AHEAD OF THE LOW ACROSS CENTRAL AND NORTHERN UTAH WITH ISOLD TSTMS AS WELL. THIS PRECIP BAND STRETCHES ALL THE WAY UP TO THE MAGIC VALLEY. THIS BAND IS DEVELOPING ALONG AN INVERTED SFC AND MID-LEVEL TROUGH WHICH IS ALSO DEPICTED IN THE MODELS. THIS WILL BE THE FOCUS FOR THE HEAVIEST PRECIP AS THE SFC LOW DEEPENS OVER THE SOUTHERN HIGHLANDS TONIGHT. SNOW LEVELS WILL BE RATHER TRICKY TO NAIL DOWN AS WARMER AIR GETS DRAWN UP AHEAD OF THE LOW AND THE COLDER AIR REMAINS TO THE WEST. CASE IN POINT...TEMPS AT 2 PM ARE IN THE 30S IN THE MAGIC VALLEY AND INTO THE 50S IN THE SNAKE PLAIN. WILL HIT THE POPS AND QPF HARDEST OVER THE SOUTHERN HALF OF THE CWA...INCLUDING POCATELLO AND BURLEY. 18Z NAM SHOWS THE COLDEST AIR OVER THE EASTERN MAGIC VALLEY WHERE RAIN THIS EVENING MAY CHANGE OVER TO ALL SNOW LATER TONIGHT. IF THAT HAPPENS...A SNOW ADVISORY MAY BE NEEDED BASED ON QPF AMOUNTS OF AT LEAST A QUARTER INCH TONIGHT THROUGH WED AM. THE SOUTHERN HIGHLANDS WILL SEE AMOUNTS APPROACHING 8 INCHES ESPECIALLY AT HIGHER ELEVATIONS. WILL CONTINUE WITH RAIN CHANGING TO A RAIN SNOW MIX IN THE VALLEYS OVERNIGHT AND INTO WED AM WITH UP TO 4 INCHES OF WET SNOW POSSIBLE...ESPECIALLY ON THE BENCHES. UPPER LOW WILL BE A SLOW MOVER WITH A BLOCKING HIGH SITTING OVER SOUTHERN CANADA. BY THURSDAY...THE LOW SLIDES WEST WITH THE HEAVIER PRECIP FOCUSED AROUND THE CORE OF THE LOW...MEANING THE HIGHEST POPS WILL BE OVER THE CENTRAL MTNS WITH SCATTERED POPS ELSEWHERE. BY FRIDAY...THE LOW IS EXPECTED TO MOVE INTO WA AND OR STATES WITH DRIER AND WARMER AIR STARTING TO MOVE IN FROM THE SOUTHWEST. WAW EXTENDED FORECAST...SATURDAY THROUGH TUESDAY. GFS SHOWS AN UPPER RIDGE BUILDING OVER WY ON SAT...WHICH SHOULD LIMIT CHANCES FOR PRECIP AND RAISE TEMPS. MOS SHOWS A 10 DEG INCREASE FOR SAT FROM THE PREVIOUS RUN. MAY BE A LITTLE EXCESSIVE...BUT WILL AT LEAST FOLLOW THE TREND. A SPOKE OF SHORT WAVE ENERGY FROM THE CLOSED LOW OF THE NRN CA COAST MAY SET OFF A FEW SHOWERS IN THE CENTRAL MTNS. THE GFS BRINGS THE UPPER LOW INTO THE PAC NW ON SUNDAY...WITH ONE CENTER IN SW OR. WITH ALL OF ID UNDER CYCL FLOW...WILL INCREASE POPS FOR THE CWA SUN AND MON. WILL KEEP SOME POPS MON NITE IN RESPONSE TO THE GFS DEPICTED FRONTAL BNDRY...WHICH WASHES OUT ON TUE. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Apr 19, 4:30 AM MDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT TUE APR 19 2005 IDZ017>023-031-032-201200- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN-UPPER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- LOST RIVER/PAHSIMEROI- 400 AM MDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WET AND SLOW MOVING STORM WILL DEVELOP OVER EASTERN IDAHO THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY. LOW PRESSURE OVER NEVADA WILL MOVE NORTHEAST INTO EASTERN IDAHO TONIGHT AND WEDNESDAY. WIDESPREAD VALLEY RAIN/SNOWSHOWERS AND MOUNTAIN SNOWSHOWERS CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY. COOLER WEATHER ON TAP FOR WEDNESDAY AND THURSDAY WITH SCATTERED RAIN/SNOWSHOWERS CONTINUING. A COUPLE OF INCHES OF SNOW IS POSSIBLE ON THE VALLEY FLOORS LATE TONIGHT AND WEDNESDAY WITH THE CENTRAL MOUNTAINS POSSIBLY RECEIVING 5 TO 9 INCHES BETWEEN TONIGHT AND THURSDAY MORNING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW PRESSURE SYSTEM WILL SLOWLY RETROGRADE TO OREGON THURSDAY AND FRIDAY. THIS WILL ALLOW PRECIPITATION TO WANE WEDNESDAY NIGHT AND THURSDAY WITH FRIDAY LOOKING MOSTLY DRY. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
In the hours before
Local storm report, Apr 19, 5:18 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
518 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CHUBBUCK 42.92N 112.46W
04/19/2005 0.25 INCH BANNOCK ID NWS EMPLOYEE
EAST CHUBBUCK.
&&
PANGELLocal storm report, Apr 19, 5:19 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
519 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 E POCATELLO 42.88N 112.45W
04/19/2005 0.25 INCH BANNOCK ID NWS EMPLOYEE
FREQUENT LIGHTNING
&&
PANGELLocal storm report, Apr 19, 5:20 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
520 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CHUBBUCK 42.92N 112.46W
04/19/2005 0.50 INCH BANNOCK ID NWS EMPLOYEE
EAST SIDE - CHUBBUCK ROAD
&&
PANGELLocal storm report, Apr 19, 5:26 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
526 PM MDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 1 W CHUBBUCK 42.92N 112.48W
04/19/2005 0.50 INCH BANNOCK ID NWS EMPLOYEE
WEST OF CHUBBUCK
&&
PANGELNearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.